VIJAY S. KUDESIA, M.D.
To the editor: I read the article by Dr. Kelton (1) with interest and found one statement questionable. Kelton wrote that "Only edetic-acid-anticoagulated capillary tubes should be used (not capillary tubes anticoagulated with heparin, because heparin causes platelet clumping and can result in a spuriously low platelet count)." In-vitro clumping of platelets resulting in a spuriously low count is one of the mechanisms of pseudothrombocytopenia; however, review of literature seems to implicate the presence of edetic acid in such a phenomenon (2). In this study platelet agglutination was seen in presence of edetic acid as well as penta-acetic acid and
Learn more about subscription options.
Register Now for a free account.
KUDESIA VS. Choice of Platelet Anticoagulants. Ann Intern Med. 1984;100:613. doi: 10.7326/0003-4819-100-4-613_2
Download citation file:
Published: Ann Intern Med. 1984;100(4):613.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only